MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ 8 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ 8 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Catalog Number 71420174
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Aspiration/Inhalation (1725)
Date of Event 11/15/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a medial intervention was performed.Complete bilateral lower extremity ultrasound examination due to pain and edema was performed.No evidence of chronic or deep venous thrombosis.
 
Additional Manufacturer Narrative
The associated genesis ii np tibial baseplate and legion ps np femoral component were not returned for evaluation.A clinical analysis noted that based on ultrasound finding and with limited information provided, the root cause of the bilateral lower extremity pain and edema cannot be determined.It is unknown if the patient is still experiencing these symptoms or if any medical interventions have been performed to alleviate or treat the reported issues.The impact to the patient beyond these symptoms cannot be concluded.No further clinical/medical assessment is warranted at this time.Our investigation included a review of complaint history for the listed parts which revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batches which did not reveal any deviation from the standard manufacturing processes.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
GEN II CEMENTED TIBIAL B/PLATE SZ 8 LEFT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8146793
Report Number1020279-2018-02730
Device Sequence Number13812271
Product Code JWH
UDI-Device Identifier03596010206305
UDI-Public03596010206305
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/22/2021
Device Catalogue Number71420174
Device Lot Number11BM16080
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/16/2018
Supplement Date Received by Manufacturer11/16/2018
Initial Report FDA Received Date12/10/2018
Supplement Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR